Approximation of feller processes by Markov Chains with Lévy increments

Research output: Contribution to journalResearch articleContributedpeer-review



We consider Feller processes whose generators have the test functions as an operator core. In this case, the generator is a pseudo differential operator with negative definite symbol q(x, ξ). If q(x, ξ) < c(1 + ξ 2), the corresponding Feller process can be approximated by Markov chains whose steps are increments of Lévy processes. This approximation can easily be used for a simulation of the sample path of a Feller process. Further, we provide conditions in terms of the symbol for the transition operators of the Markov chains to be Feller. This gives rise to a sequence of Feller processes approximating the given Feller process.


Original languageEnglish
Pages (from-to)71-80
Number of pages10
Journal Stochastics and dynamics : SD
Issue number1
Publication statusPublished - 2009


ASJC Scopus subject areas


  • Euler scheme, Feller process, Jump process, Markov chain approximation, Pseudo differential operator